Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS New York, NY

August 21, 2011Westchester County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 21, 2011, 1:09 PM EDT for Westchester County, New York. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 1:09 PM EDT (17:09 UTC)
Expired
Aug 21, 2011, 1:30 PM EDT
In force
21 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Westchester County, NY

The radar

The Brookhaven radar (KOKX), 77 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 12:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WUUS51 KOKX 211709
SVROKX
NYC119-211730-
/O.NEW.KOKX.SV.W.0091.110821T1709Z-110821T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
109 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 130 PM EDT...

* AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  FAIRFIELD COUNTY...OR NEAR DANBURY...AND MOVING NORTHEAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4136 7356 4136 7355 4129 7355 4125 7351
      4123 7352 4135 7366
TIME...MOT...LOC 1709Z 225DEG 23KT 4134 7349

$$

BC
1 follow-up statement
997 
WWUS51 KOKX 211721
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
121 PM EDT SUN AUG 21 2011

NYC119-211731-
/O.EXP.KOKX.SV.W.0091.000000T0000Z-110821T1730Z/
WESTCHESTER NY-
121 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER COUNTY WILL EXPIRE
AT 130 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4136 7356 4136 7355 4129 7355 4125 7351
      4123 7352 4135 7366
TIME...MOT...LOC 1721Z 225DEG 23KT 4139 7342

$$

BC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 12:06 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 21, 12:06 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1206 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A POWERFUL COLD FRONT WILL PRODUCE STORMY WEATHER THIS AFTERNOON
AND TONIGHT ACROSS THE TRI-STATE REGION. FAIR WEATHER WILL BUILD
IN BEHIND THE FRONT MONDAY THROUGH THURSDAY. A FRONTAL BOUNDARY
MAY IMPACT THE REGION FOR THE END OF THE WEEK...WITH HIGH PRESSURE
SETTLING IN BEHIND THE FRONT FOR SATURDAY.

&&

.NEAR TERM /THIS AFTERNOON AND THIS EVENING/...
PLEASE NOTE THAT WE WILL BE TAKING A SPECIAL 18Z UPPER AIR
OBSERVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS. FORECAST STILL
BASICALLY ON TRACK. STRONG TO POSSIBLY SEVERE THUNDERSTORMS
ANTICIPATED WITH SBCAPES UP TO 2500 J/KG AS PER LAPS ANALYSIS OVER
THE WESTERN ZONES AND A PRE-FRONTAL TROUGH DEVELOPING JUST TO OUR
WEST.

MODELS CONTINUE TO PROG TSTMS THIS AFTERNOON EVOLVING INTO
WIDESPREAD TSTMS THIS EVENING AND THROUGH THE OVERNIGHT AS A COLD
FRONT AND INCREASING DYNAMICS APPROACH US.

PARAMETERS REMAIN IN PLACE FOR A SEVERE OUTBREAK. 00Z NAM CAME IN
A BIT HIGHER WITH THE BRN...RESULTING IN A TENDENCY TOWARDS
MULTICELLULAR. SYNOPTIC LOW LEVEL DIRECTIONAL SHEAR IS
LIMITED...HOWEVER AS STORMS DEVELOP ALLOWING FOR LOW LEVEL
INFLOW...EXPECT THIS SHEAR TO BE ENHANCED RESULTING IN AN
ENVIRONMENT MORE SUPPORTIVE OF SUPERCELLS.

ALTHOUGH THERE ISN/T A WARM FRONT IN THE VICINITY OF THE CWA WITH
THIS EVENT...EHI STILL IN THE 1-2 RANGE SUPPORTING A TOR
POTENTIAL. INFLOW MAY ENHANCE THESE NUMBERS AS WELL BUT
COMPUTATION IS BASED ON SRH SO CONFIDENCE NOT AS HIGH AS IN THE
BRN. ANY OUTFLOW BOUNDARIES WILL ELEVATE THE SPIN UP RISK...AND
AS THE CONVECTION CONSOLIDATES TONIGHT THE RISK COULD SHIFT TO LI
WITH COASTAL BOUNDARY DEVELOPMENT.

PW/S STILL ON TRACK TO REACH JUST UNDER 2 INCHES SO HEAVY RAIN HAS
BEEN INCLUDED IN THE FCST. SEE HYDRO SECTION FOR ADDITIONAL INFO.

MODERATE RIP RISK TODAY. THREAT HIGHEST IN THE AFTERNOON AND EVE.

&&

.SHORT TERM /12 AM MONDAY TO 6 AM MONDAY/...
COLD FRONT EXPECTED TO PASS THROUGH AFTER MIDNIGHT
TONIGHT...ENDING THE THREAT OF SHOWERS AND STORMS. THE FRONT
SHOULD CLEAR THE CWA BY 12Z MON.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MUCH DRIER AIRMASS SETTLES IN FOR MON WITH BREEZY NW FLOW. AFT
DECOUPLING OVERNIGHT...40S POSSIBLE ACROSS THE COLDEST SPOTS. MET
GUIDANCE HAS 47 AT KMGJ AND THE FCST HAS BEEN TRENDED IN THAT
DIRECTION.

NO OTHER CHANGES TO THE EXTENDED WITH FAIR WEATHER STILL ON TRACK
TUE-WED...FRONT APPROACHING THU NIGHT INTO FRI...AND HIGH PRES ON
SAT.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT APPROACHES FROM THE WEST THIS AFTERNOON...THEN
CROSSES THE TRI-STATE TONIGHT.

MAIN STORY FOR TODAY IS CONVECTIVE THREAT. APPEARS THAT TWO
ROUNDS OF CONVECTION WILL IMPACT CITY/WESTERN TERMINALS. THE
FIRST LATE THIS AFTERNOON/EARLY THIS EVENING...AND THE SECOND
LATE THIS EVENING. THERE IS SOME QUESTION OF HOW WELL THE FIRST
ROUND WILL STAY TOGETHER HEADING EAST...HAVE IN ISP/BDR EARLY
THIS EVENING FOR NOW BUT NOT GON. SECOND ROUND IMPACTS EASTERN
TERMINALS LATE THIS EVENING/EARLY OVERNIGHT. HAVE ADDED
VRB20G40KT TO TEMPO GROUPS W SHRA/CB FOR NOW...TO HIGHLIGHT
POTENTIAL FOR STRONG GUSTY WINDS WITH ANY STORM. THE 40KT IS NOT
A CAP ON FORECAST WIND GUSTS...ANY STRONGER STORM COULD END UP
BEING SEVERE WITH GUSTS OF AT LEAST 50KT...TO HARD TO PINPOINT
WHERE THIS WILL OCCUR TO A POINT...SO DO NOT REFLECT THIS IN THE
TAFS. ALSO CHANGED SHRA TO +SHRA FOR SECOND ROUND...AS LOCALLY
HEAVY RAINFALL IS MOST LIKELY DURING THIS SECOND ROUND.

PRIMARILY VFR THROUGH THE TAF PERIOD OUTSIDE OF
CONVECTION...WHICH SHOULD MAINLY BE MVFR FOR THE FIRST
BATCH...AND IFR...WITH HEAVY RAINFALL FOR THE SECOND ROUND. ONLY
EXCEPTION IS AREA OF IFR/LOW END MVFR STRATUS LATE THIS MORNING
ALONG THE S SHORE OF LONG ISLAND...WHICH SHOULD DISSIPATE OVER
THE NEXT FEW HOURS.

S-SW FLOW WILL INCREASE TO 10-15 KT THIS MORNING...HIGHEST NYC
METRO AND COASTAL TERMINALS...THE LATTER DUE TO SEA BREEZE
INFLUENCE. NYC METRO TERMINALS NORTH/WEST EXCEPT FOR KJFK SHOULD
SEE WIND GUSTS UP TO 20 KT.

COLD FRONTAL PASSAGE SLATED FOR AROUND 04Z AT KSWF...05-06Z NYC
METRO TERMINALS...08Z KISP/KBDR...AND 09Z KGON.

OUTLOOK FOR 12Z MON THROUGH THURSDAY...

MON...VFR WITH NW FLOW. OCCASIONAL GUSTS UP TO 20 KT.

TUE...VFR WITH LIGHTER WINDS.

WED...VFR.

THU...AFTERNOON TSTMS POSSIBLE.

&&

.MARINE...
SCA ISSUED FOR S SHORE BAYS AND OCEAN AS SW WINDS INCREASE LATE
THIS AFTERNOON AND TONIGHT. MARGINAL SCA ON THE REMAINING WATERS
AND OCCASIONAL GUSTS HAVE BEEN INCLUDED. MARINERS SHOULD BE
PREPARED FOR SEVERE TSTMS THIS EVE AND OVERNIGHT.

NW FLOW 10-20KT MON BEHIND THE COLD FRONT. SCA LIKELY ON THE ERN
OCEAN DUE TO AT LEAST LINGERING SEAS...AND POSSIBLE ON THE
REMAINING WATERS FOR WIND.

CONDITIONS IMPROVE TUE-THU WITH HIGH PRES IN THE REGION. A
FRONTAL BOUNDARY MAY IMPACT THE WATERS LATE THU AND FRI.

&&

.HYDROLOGY...
FLASH FLOOD WATCH FOR THE MOST SUSCEPTIBLE AREAS OF THE CWA...NE NJ
WITH LOW FFG AND THE CITY FOR HEAVY RAINFALL RATES LEADING TO
POTENTIAL URBAN FLOODING. THE WATCH LEAVES ROOM FOR EXPANSION
ACROSS OTHER PORTIONS OF THE CWA. THE HEAVIEST RAINFALL APPEARS IT
WILL FALL WHERE RENEGADE CONVECTION AHEAD OF THE FRONT
CONSOLIDATES CLOSER TO THE FRONT AS THE MAIN DYNAMICS ARRIVE.
00/06Z NAM SHOWS POTENTIAL 3 INCH RAINS IN THIS ZONE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH FROM 4 PM EDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR NYZ072>075-176-178.
NJ...FLASH FLOOD WATCH FROM 3 PM EDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR NJZ002-004-006-103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ345-350-353-
     355.

&&

SYNOPSIS...JMC
NEAR TERM...JMC/JC
SHORT TERM...JMC/JC
LONG TERM...JMC
AVIATION...MALOIT/DW
MARINE...JMC
HYDROLOGY...JMC
Hazardous weather outlook, Aug 21, 6:03 AM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
603 AM EDT SUN AUG 21 2011

CTZ005>012-NYZ067>071-078>081-177-179-221015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
603 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON AND
TONIGHT AHEAD OF A STRONG COLD FRONT. STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES AND
LOCALIZED FLASH FLOODING.

THE SEVERE WEATHER THREAT WILL BEGIN ACROSS AREAS NORTH AND WEST
OF NEW YORK CITY THIS AFTERNOON...THEN TRANSLATE FROM WEST TO EAST
DURING THE REMAINDER OF THE DAY INTO THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-006-103>108-221015-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
603 AM EDT SUN AUG 21 2011

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION TO THE FLOOD THREAT...SEVERE THUNDERSTORM DEVELOPMENT
IS EXPECTED THIS AFTERNOON AND TONIGHT AHEAD OF A STRONG COLD
FRONT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOES.

THE SEVERE WEATHER THREAT WILL BEGIN ACROSS AREAS NORTH AND WEST
OF NEW YORK CITY THIS AFTERNOON...THEN TRANSLATE FROM WEST TO EAST
DURING THE REMAINDER OF THE DAY INTO THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072>075-176-178-221015-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
603 AM EDT SUN AUG 21 2011

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION TO THE FLOOD THREAT...SEVERE THUNDERSTORM DEVELOPMENT
IS EXPECTED THIS AFTERNOON AND TONIGHT AHEAD OF A STRONG COLD
FRONT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOES.

THE SEVERE WEATHER THREAT WILL BEGIN ACROSS AREAS NORTH AND WEST
OF NEW YORK CITY THIS AFTERNOON...THEN TRANSLATE FROM WEST TO EAST
DURING THE REMAINDER OF THE DAY INTO THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-221015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
603 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED LATE THIS AFTERNOON
AND TONIGHT AHEAD OF A STRONG COLD FRONT. STORMS WILL BE CAPABLE
OF PRODUCING WIND GUSTS IN EXCESS OF 50 KT...LARGE HAIL...ISOLATED
WATERSPOUTS AND TORRENTIAL RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

In the hours before

Special weather statement, Aug 21, 11:32 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1132 AM EDT SUN AUG 21 2011

CTZ009-NJZ006-104-NYZ071>073-211615-
BRONX-EASTERN BERGEN-HUDSON-NEW YORK (MANHATTAN)-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
1132 AM EDT SUN AUG 21 2011

...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...NEW YORK
(MANHATTAN)...SOUTHEASTERN BERGEN...SOUTHERN FAIRFIELD AND
WESTCHESTER COUNTIES...

AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RIDGEFIELD...AND MOVING NORTHEAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN...WITH
RAINFALL RATES OF UP TO AN INCH AN HOUR...IS POSSIBLE WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4075 7403 4084 7412 4086 7411 4088 7412
      4112 7365 4102 7359 4099 7364 4094 7367
      4094 7370 4093 7371 4088 7377 4086 7380
      4083 7379 4080 7391 4078 7394

JC
Special weather statement, Aug 21, 12:13 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1213 PM EDT SUN AUG 21 2011

CTZ009-NJZ104-NYZ070-071-073-211700-
BRONX-EASTERN BERGEN-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-
1213 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN BERGEN...SOUTHERN
FAIRFIELD AND WESTCHESTER COUNTIES...

AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SCARSDALE...OR NEAR DOBBS FERRY...AND
MOVING NORTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN...WITH
RAINFALL RATES OF UP TO AN INCH AN HOUR...IS POSSIBLE WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4086 7390 4089 7391 4087 7394 4088 7398
      4091 7400 4100 7390 4105 7389 4118 7370
      4103 7356 4100 7363 4094 7367 4094 7370
      4091 7375 4086 7380 4083 7379 4082 7385

BC
Special weather statement, Aug 21, 12:51 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1251 PM EDT SUN AUG 21 2011

NYZ067-211745-
ORANGE-
1251 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MONTGOMERY...OR NEAR WALDEN...AND MOVING
NORTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM.
THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING
OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4161 7424 4159 7414 4162 7413 4162 7410
      4161 7408 4159 7405 4159 7403 4158 7400
      4145 7424 4156 7438 4164 7426

BC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:49 AM EDTSmall Craft AdvisoryOKX30 hr
Aug 21, 6:00 AM EDTFlash Flood WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 4 more15 hr
Aug 21, 11:32 AM EDTSpecial Weather StatementOKXBronx, New York43 min
Aug 21, 12:13 PM EDTSpecial Weather StatementOKXBronx47 min
Aug 21, 12:26 PM EDTSevere Thunderstorm WarningOKXWestchester49 min
Aug 21, 12:51 PM EDTSpecial Weather StatementOKXOrange54 min
Aug 21, 12:59 PM EDTSevere Thunderstorm WarningOKXPutnam23 min
Aug 21, 1:17 PM EDTSpecial Weather StatementOKXRockland58 min
Aug 21, 1:23 PM EDTSpecial Weather StatementOKXPutnam67 min
Aug 21, 1:28 PM EDTSpecial Weather StatementOKXOrange62 min
Aug 21, 1:43 PM EDTSevere Thunderstorm WarningOKXPutnam, Rockland, Westchester47 min
Aug 21, 2:15 PM EDTSevere Thunderstorm WarningOKXPutnam21 min
Aug 21, 3:43 PM EDTSpecial Marine WarningOKX32 min
Aug 21, 4:00 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester45 min
Aug 21, 4:07 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens38 min
Aug 21, 4:20 PM EDTSpecial Marine WarningOKX40 min
Aug 21, 4:37 PM EDTTornado WarningOKXPutnam, Westchester38 min
Aug 21, 4:47 PM EDTSevere Thunderstorm WarningOKXNassau, Queens, Suffolk17 min
Aug 21, 4:58 PM EDTTornado WarningOKXPutnam30 min
Aug 21, 5:51 PM EDTSpecial Weather StatementOKXRockland, Westchester39 min
Aug 21, 6:33 PM EDTAreal Flood AdvisoryOKXOrange, Rockland117 min
Aug 21, 6:38 PM EDTSpecial Weather StatementOKXRockland52 min
Aug 21, 6:46 PM EDTFlash Flood WarningOKXOrange, Rockland56 min
Aug 21, 7:19 PM EDTSpecial Weather StatementOKXPutnam41 min
Aug 21, 7:25 PM EDTAreal Flood AdvisoryOKXPutnam, Westchester2 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.